Florida, 2016Tornado and Damaging Winds in Florida, January 15, 2016
January 15, 2016 · NWS TBW · 8 events in 3 counties and zones
A low pressure system offshore of Alabama lifted a warm front across Florida during the late morning hours. The southern portion of the peninsula was in the warm sector with a very moist and unstable airmass in place.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $865,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system offshore of Alabama lifted a warm front across Florida during the late morning hours. The southern portion of the peninsula was in the warm sector with a very moist and unstable airmass in place. Severe thunderstorms produced areas of straight-line wind damage along with a brief tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jan 15, 9:38 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jan 15, 9:38 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
938 AM EST FRI JAN 15 2016
...SEVERE THUNDERSTORMS POSSIBLE TODAY MAINLY ALONG THE
COAST...AND ALONG/SOUTH OF I-4...
...GALE WARNING TODAY NORTHERN/CENTRAL WATERS...
...MINOR COASTAL FLOODING POSSIBLE TODAY CITRUS AND LEVY COUNTIES...
...LAKE WIND ADVISORY TODAY...
...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS TODAY...
.MORNING UPDATE...
A STRONG LOW PRESSURE SYSTEM CONTINUES TO IMPACT THE
REGION...WITH WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ACROSS
THE EASTERN GULF AND FLORIDA PENINSULA. A NORTHWEST TO SOUTHEAST
ORIENTED LINE OF STORMS CONTINUES TO MARCH EASTWARD FROM THE
FLORIDA BIG BEND INTO THE FAR EASTERN GULF. THIS FEATURE WILL
CONTINUE ITS EASTWARD MOVEMENT...AFFECTING ALL OF WEST CENTRAL AND
SOUTHWEST FLORIDA BY THIS AFTERNOON. ADDITIONALLY...FURTHER
SOUTH...WHERE SLIGHTLY BETTER INSTABILITY EXISTS...A FEW DISCRETE
STORMS HAVE DEVELOPED OVER THE WATERS. AS THESE MOVE EASTWARD
TOWARD THE SOUTHWEST FLORIDA COAST...THEY HAVE SHOWN A GENERAL
WEAKENING TREND. THIS IS PROBABLY DUE TO THE COOLER SHELF WATERS
NEAR THE COAST. SHOULD THESE STORMS MANAGE TO HOLD TOGETHER AS
THEY APPROACH THE COAST...THEY WILL HAVE THE BETTER CHANCE OF
PRODUCING STRONG/DAMAGING WIND GUSTS AND POSSIBLY A TORNADO.
ELSEWHERE...STRONG GUSTY WINDS WILL ACCOMPANY ANY STRONGER
STORMS...AS A STRONG LOW LEVEL JET EXISTS JUST OFF THE SURFACE.
IN ADDITION TO THE POTENTIAL FOR STRONG/POSSIBLY SEVERE
STORMS...A BEVY OF MARINE HAZARDS WILL PERSIST. MARINE WINDS OF 25
TO 35 KNOTS...WITH GUSTS OF 40 KNOTS WILL PERSIST OVER THE
NORTHERN AND CENTRAL WATERS. A GALE WARNING WILL REMAIN IN EFFECT
THROUGH AT LEAST MID AFTERNOON...ALONG WITH SMALL CRAFT ADVISORY
OVER THE SOUTHERN WATERS. THE STRONG WINDS WILL CONTINUE TO
GENERATE DANGEROUS WAVES AND SWELL...LEADING TO HIGH SURF AND A
HIGH CHANCE OF DEADLY RIP CURRENTS AT AREA BEACHES.
THIS WILL ALL WRAP UP FAIRLY QUICKLY THIS AFTERNOON...AS A FRONT
SWEEPS EAST ACROSS THE PENINSULA...AND A DRIER MORE STABLE AIRMASS
OVERSPREADS THE REGION.
&&
.AVIATION (12Z TAFS)...
THE MAIN IMPACT TO TERMINALS THROUGH THE AFTERNOON WILL BE
PERIODS OF SHRA/TSRA...WITH POTENTIAL FOR SIGNIFICANT REDUCTIONS
IN VSBYS TO 1 MI OR LESS AT TIMES. IFR CIGS MAY ALSO EXIST WITHIN
HEAVIER SHOWERS/STORMS...ALONG WITH STRONG GUSTY WINDS. THIS
AFTERNOON...A FRONT WILL MOVE ACROSS THE AREA...BRINGING WESTERLY
WINDS AND DRIER CONDITIONS...AND LIKELY A RETURN TO VFR CONDITIONS
BY 00Z SATURDAY.
&&
.MARINE...
THE POTENTIAL FOR GALE TO SMALL CRAFT ADVISORY WINDS WILL
CONTINUE INTO THIS AFTERNOON. ADDITIONALLY...LARGE SWELL AND HIGH
WAVES WILL LINGER ACROSS THE WATERS INTO THIS EVENING. THIS WILL
ALL LEAD TO A CONTINUATION OF DANGEROUS BOATING CONDITIONS THROUGH
THE REMAINDER OF TODAY. BY TONIGHT...WHILE HIGH WAVES MAY PERSIST
FOR A TIME...WINDS SHOULD DECREASE FAIRLY QUICKLY AS THE PRESSURE
GRADIENT SLACKENS. RATHER LIGHT WINDS WILL CONTINUE THROUGH
SATURDAY...UNTIL ANOTHER STORM SYSTEM APPROACHES LATE SATURDAY
INTO SUNDAY...WHEN CAUTIONARY TO ADVISORY LEVEL WINDS WILL BE
POSSIBLE. AS WE HEAD INTO EARLY NEXT WEEK...A STRONG AREA OF HIGH
PRESSURE WILL GRADUALLY BUILD INTO THE REGION...WITH SEVERAL DAYS
OF ELEVATED NORTHERLY WINDS POSSIBLE. AT LEAS PERIODS OF
CAUTIONARY WINDS APPEAR PROBABLE DURING THIS TIME...WITH
EVENTUALLY FALLING BELOW HEADLINE CRITERIA BY MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 62 77 62 / 100 0 10 70
FMY 77 63 80 64 / 100 0 0 70
GIF 75 58 80 59 / 100 0 10 70
SRQ 72 63 76 62 / 100 0 10 70
BKV 74 55 77 57 / 100 0 10 70
SPG 73 63 76 61 / 100 0 10 70
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EST THIS EVENING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
LAKE WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-
COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL
MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
POLK-SUMTER.
HIGH SURF ADVISORY UNTIL 9 PM EST THIS EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR
COASTAL CITRUS-COASTAL LEVY.
GULF WATERS...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING FOR COASTAL WATERS FROM ENGLEWOOD TO
TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT
20 TO 60 NM.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER
FL OUT 20 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS
FL OUT 20 TO 60 NM-WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CHARLOTTE HARBOR AND PINE ISLAND SOUND-COASTAL WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
TAMPA BAY WATERS.
&&
UPDATE/AVIATION/MARINE...84/AUSTIN
UPPER AIR/CLIMATE...18/FLEMING
LONG TERM/DECISION SUPPORT...74/WYNNHazardous weather outlook, Jan 15, 5:50 AM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
550 AM EST FRI JAN 15 2016
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-160200-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
550 AM EST FRI JAN 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FEW OF THE
STORMS COULD BECOME STRONG TO SEVERE AND PRODUCE DAMAGING WIND
GUSTS AND AN ISOLATED TORNADO. OTHERWISE...LOCALLY HEAVY RAINFALL
AND FREQUENT DEADLY LIGHTNING STRIKES WILL ACCOMPANY THE STORMS.
...MARINE IMPACTS...
WIND SPEEDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE
ARE EXPECTED TODAY WHICH WILL CREATE HAZARDOUS BOATING CONDITIONS
FOR SMALL CRAFT OPERATORS. WINDS AND SEAS WILL BEGIN TO SUBSIDE
LATER TODAY INTO TONIGHT.
...WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT
DEVELOPMENT. MARINERS SHOULD BE ON THE LOOKOUT FOR WATERSPOUTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...THUNDERSTORM IMPACT...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE
SATURDAY NIGHT INTO SUNDAY MORNING. A FEW OF THE STORMS COULD
BECOME STRONG TO SEVERE AND PRODUCE STRONG GUSTY WINDS...LOCALLY
HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING STRIKES...AND AN
ISOLATED TORNADO.
...MARINE IMPACTS...
WIND SPEEDS WILL INCREASE TO BETWEEN 20 TO 25 KNOTS WITH SOME
HIGHER GUSTS ONCE AGAIN SATURDAY NIGHT INTO SUNDAY WHICH WILL
CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
PRC
In the hours before
Local storm report, Jan 15, 10:03 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1003 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 4 E BROOKSVILLE 28.55N 82.32W
01/15/2016 E0.25 INCH HERNANDO FL PUBLIC
HERNANDO COUNTY RELAYED A REPORT FROM THE PUBLIC OF PEA
SIZED HAIL FALLING NEAR MONDON HILL ROAD AND WPA ROAD
EAST OF BROOKSVILLE.
&&
FLEMINGLocal storm report, Jan 15, 10:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1015 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM MARINE TSTM WIND 3 WSW HOLIDAY 28.17N 82.79W
01/15/2016 M46.00 MPH PINELLAS FL MESONET
A HOME WEATHER STATION NEAR TARPON SPRINGS RECORDED A 46
MPH/40 KNOT MARINE WIND GUST.
&&
FLEMINGLocal storm report, Jan 15, 10:19 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1019 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM MARINE TSTM WIND 2 SE PORT CHARLOTTE 26.96N 82.08W
01/15/2016 E41 MPH CHARLOTTE FL MESONET
A WXFLOW STATION IN PORT CHARLOTTE...XCHL...RECORDED A 41
MPH/36 KNOT MARINE WIND GUST.
&&
FLEMINGLocal storm report, Jan 15, 10:21 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1021 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM MARINE TSTM WIND 2 SE PORT CHARLOTTE 26.96N 82.08W
01/15/2016 E41.00 MPH CHARLOTTE FL MESONET
A WXFLOW STATION IN PORT CHARLOTTE...XCHL...RECORDED A 41
MPH/36 KNOT MARINE WIND GUST.
&&
FLEMINGSpecial weather statement, Jan 15, 10:45 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1045 AM EST FRI JAN 15 2016
FLZ052-056-057-061-160-162-165-251-255-260-262-265-151715-
INLAND MANATEE FL-INLAND SARASOTA FL-COASTAL SARASOTA FL-
INLAND CHARLOTTE FL-INLAND LEE FL-HIGHLANDS FL-POLK FL-
COASTAL CHARLOTTE FL-INLAND HILLSBOROUGH FL-DESOTO FL-COASTAL LEE FL-
HARDEE FL-
1045 AM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR DESOTO...SOUTHEASTERN SARASOTA...
CHARLOTTE...HARDEE...LEE...HIGHLANDS...SOUTHEASTERN POLK AND EASTERN
MANATEE COUNTIES UNTIL 1215 PM EST...
AT 1044 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WAUCHULA TO CAPE CORAL...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...NORTH PORT...BONITA SPRINGS...PUNTA
GORDA...SEBRING...AVON PARK...ARCADIA...WAUCHULA...LAKE PLACID...PORT
CHARLOTTE...LEHIGH ACRES...SEBRING REGIONAL AIRPORT...BABCOCK
RANCH...ST. JAMES CITY...BUCKINGHAM...MATLACHA...EAST DUNBAR...
SOUTHWEST FLORIDA AIRPORT AND IONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2646 8187 2641 8189 2641 8187 2640 8187
2643 8212 2649 8218 2644 8208 2663 8223
2668 8207 2694 8206 2696 8207 2666 8224
2765 8232 2767 8114 2749 8121 2721 8096
2703 8156 2643 8156 2632 8181
TIME...MOT...LOC 1544Z 249DEG 59KT 2764 8190 2656 8196
RHWLocal storm report, Jan 15, 10:47 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1047 AM EST FRI JAN 15 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM MARINE TSTM WIND 2 S BOCA GRANDE 26.72N 82.26W
01/15/2016 M41 MPH LEE FL MESONET
MESONET STATION 2 S BOCA GRANDE /XBCG/
RECORDED A 41 MPH/36 KNOT MARINE WIND GUST.
&&
FLEMINGThunderstorm Wind, Sarasota
- When
- January 15, 11:00 AM EST
- Where
- Sarasota County, 0.72 mi NE of Gulf Shrs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 27.059, -82.413
Broadcast media relayed reports and pictures of a metal roof ripped off a strip mall in Venice, with a portion of the roof landing on cars in the parking lot.
Tornado, Lee
- When
- January 15, 11:10 AM EST to 11:12 AM EST
- Where
- Lee County, 2.19 mi SSW of Whiskey Creek to 2.03 mi SSW of Whiskey Creek
- Rating
- EF1
- Path length
- 0.19 mi
- Path width
- 45 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.550, -81.913
NWS Storm Survey detected EF-1 tornado damage across a small portion of Lee County. A roof was partially torn off a condo in the Whiskey Creek area. Damage was also seen to a few palm trees in the area. Four structures sustained damage.
Thunderstorm Wind, Lee
- When
- January 15, 11:14 AM EST
- Where
- Lee County, 2.83 mi NNE of Southwest International Airport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 26.570, -81.750
Numerous reports were received of trees and large branches down in Gateway from thunderstorm wind gusts. Lee County Emergency management later reported damage to a few pool cages within Gateway.
Thunderstorm Wind, Lee
- When
- January 15, 11:23 AM EST
- Where
- Lee County, 0.37 mi NE of Southwest International Airport
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 26.534, -81.756
The ASOS at Southwest International Airport (KRSW) measured a 52 knot thunderstorm wind gust.
Thunderstorm Wind, Lee
- When
- January 15, 11:30 AM EST
- Where
- Lee County, 4.88 mi S of Buckingham
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.600, -81.720
An NWS and Lee County Emergency Management storm survey found numerous homes that sustained straight-line wind damage. Damage included roof damage, fascia and pieces of lanai and pool screen enclosures being ripped from houses. Storm survey estimates winds were near 80 mph.
Thunderstorm Wind, Lee
- When
- January 15, 11:35 AM EST
- Where
- Lee County, 2.31 mi NE of Lehigh Acres
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.620, -81.600
An NWS and Lee County Emergency Management storm survey found straight-line wind damage on Sheldon Avenue. A few large trees were uprooted, one home had some shingles blown off and a metal shed was blown over.
Thunderstorm Wind, De Soto
- When
- January 15, 11:40 AM EST
- Where
- De Soto County, 3.02 mi SSW of Lansing
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 27.210, -81.920
The DeSoto County Sheriff's Office reported numerous powerlines down in Arcadia along with moderate roof damage to 3 homes and minor damage to 17 homes.
Thunderstorm Wind, Lee
- When
- January 15, 11:50 AM EST
- Where
- Lee County, 2.16 mi WNW of Southwest International Airport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 26.542, -81.792
A local TV station in Fort Myers reported significant damage to tents and audio/video equipment outside of a Harley-Davidson dealership. The American Cancer Society was preparing for an annual ball at that location.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Minnesota, January 15, 20161 death · 1 event
- Damaging Wind and Lightning Strike in Florida, January 15, 20162 injured · $200 · 2 events
- Strong Wind in South Carolina, January 15, 2016$20,000 · 1 event
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, January 15, 20167 events
- Damaging Winds in Florida, January 15, 2016$3,000 · 50 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 15, 20166 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 15, 20166 events
- Damaging Winds in Florida, January 15, 201652 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 15, 201658 kt wind · 4 events
- Winter Weather in Washington, January 15 to 16, 20164 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 15, 20163 events
- High Wind in California, January 15, 201662 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609052, 609325, 609326, 609048, 609327, 609328, 609329, 609459.